Oklahoma, 2006

Hail and Damaging Wind in Oklahoma, March 11, 2006

March 11, 2006 · NWS TSA · 20 events in 12 counties and zones

19 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 11, 11:50 AM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 11, 11:50 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CST SAT MAR 11 2006

.MESOSCALE UPDATE...
THUNDERSTORMS ARE EXPECTED TO INITIATE NEAR THE DRY LINE THAT EXTENDS
FROM NEAR PONCA CITY TO OKLAHOMA CITY WITHIN THE NEXT HOUR OR SO
AS THE CAP CONTINUES TO ERODE EAST OF THE DRY LINE. ADDITIONAL LIFT
WILL BE PROVIDED BY A 500 MB SHORTWAVE MOVING THROUGH THE AREA. CAPE
VALUES ARE CURRENTLY NEAR 1000 J/KG WITH LI VALUES OF AROUND -5.
MAIN THREAT FROM THESE STORMS WILL BE STRAIGHT LINE WINDS TO 80 MPH WITH
SOME DISCRETE SUPERCELLS EMBEDDED WITHIN THE LINE OF THUNDERSTORMS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ059-OKZ060-OKZ064-OKZ065.

     FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 10
Hazardous weather outlook, Mar 11, 11:27 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006

...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER NOON.

        AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER NOON.

	AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=49.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON.  THIS  INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE P

In the hours before

Local storm report, Mar 11, 10:16 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             8 W EUBANKS             34.42N 95.73W
03/10/2006  E1.00 INCH       PUSHMATAHA         OK   PUBLIC

1052 PM     HAIL             MOYERS                  34.33N 95.65W
03/10/2006  E0.88 INCH       PUSHMATAHA         OK   PUBLIC

&&

NMK

The radar

The Tulsa radar (KINX), 73 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

19 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, McIntosh

When
March 11, 1:02 PM CST
Where
McIntosh County, Hitchita
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.533, -95.750

Hail, Cherokee

When
March 11, 2:21 PM CST
Where
Cherokee County, Tahlequah
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.917, -94.967

Hail, Adair

When
March 11, 2:55 PM CST
Where
Adair County, 5 mi W of Watts
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.117, -94.650

Hail, Adair

When
March 11, 3:01 PM CST
Where
Adair County, Watts
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.117, -94.567

Hail, Mayes

When
March 11, 4:17 PM CST
Where
Mayes County, 1 mi W of Salina
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -95.167

Hail, Delaware

When
March 11, 4:39 PM CST
Where
Delaware County, 6 mi W of Zena
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.500, -94.950

Hail, Mayes

When
March 11, 4:46 PM CST
Where
Mayes County, Chouteau
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.183, -95.350

Hail, Mayes

When
March 11, 5:05 PM CST
Where
Mayes County, Salina
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -95.150

Hail, Mayes

When
March 11, 5:18 PM CST
Where
Mayes County, Pensacola
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.450, -95.133

Hail, Delaware

When
March 11, 5:25 PM CST to 5:51 PM CST
Where
Delaware County, Jay
Measured
1.75 in hail
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
36.417, -94.800

Hail, Le Flore

When
March 11, 8:45 PM CST
Where
Le Flore County, Rock Is
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.183, -94.483

Hail, Le Flore

When
March 11, 9:16 PM CST
Where
Le Flore County, Poteau
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.050, -94.617

Hail, Choctaw

When
March 11, 10:00 PM CST
Where
Choctaw County, 10 mi NNE of Unger
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.167, -95.717

Hail, Pushmataha

When
March 11, 10:00 PM CST
Where
Pushmataha County, 5 mi S of Darwin
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.183, -95.783

Hail, Le Flore

When
March 11, 10:18 PM CST
Where
Le Flore County, Wister
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.967, -94.717

Hail, Ottawa

When
March 11, 10:20 PM CST
Where
Ottawa County, Miami
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.883, -94.883

Hail, Latimer

When
March 11, 11:08 PM CST
Where
Latimer County, 3 mi NE of Yanush
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.733, -95.283

Thunderstorm Wind, Latimer

When
March 11, 11:08 PM CST
Where
Latimer County, 3 mi NE of Yanush
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.733, -95.283

Thunderstorm winds estimated at 70 miles an hour blew down trees.

Hail, Haskell

When
March 11, 11:28 PM CST
Where
Haskell County, Keota
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.250, -94.917

Hail, Sequoyah

When
March 11, 11:53 PM CST
Where
Sequoyah County, Akins
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.517, -94.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494426, 5494427, 5494428, 5494429, 5494430, 5494431, 5494432, 5494433, 5494434, 5494435, 5494436, 5494437, 5494438, 5494439, 5494440, 5494445, 5494441, 5494442, 5494443, 5494444.